MAUDE Adverse Event Report: BOVIE MEDICAL CORP. ARGENT MCKESSON CAUTERY HIGH TEMP FINE TIP; DISPOSABLE CAUTERY

BOVIE MEDICAL CORP. ARGENT MCKESSON CAUTERY HIGH TEMP FINE TIP; DISPOSABLE CAUTERY
Model Number 231
Medical Device Problem Code Explosion (4006)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation.It appears the tip heating element - when used/applied to patient - had the wire touch itself, leading to the destruction of the tip.The customer stated that the device was held active for a few minutes.The root cause of why the tip broke is believed to be misuse of the device in activating the device longer than intended per the ifu.Per ifu, the recommended duty cycle is 2 seconds on and 6 seconds off for a continuous time of no longer than 15 minutes.This should be considered the final report.If any additional relevant information is identified, it will be submitted in a supplemental report.
 
Event or Problem Description
Complainant alleges "during a procedure, the physician was in the process of cauterizing a wound on the patient's left shin using a surgical cautery mckesson argent¿ fine tip high temperature device.Upon contact with the patient, the first tip exploded.A second tip was retrieved and used, but it also exploded upon contact.A third tip, sourced from a different lot number, was then used.No issues were reported with this tip, and the procedure continued without further incident.".

Brand Name
ARGENT MCKESSON CAUTERY HIGH TEMP FINE TIP
Common Device Name
DISPOSABLE CAUTERY
Manufacturer (Section D)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
terry hall
5115 ulmerton road
clearwater, FL 33760
6166987100
MDR Report Key23311443
Report Number3007208013-2025-00057
Device Sequence Number20284184
Product Code HQP
UDI-Device Identifier10612479209029
UDI-Public10612479209029
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K121441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number231
Device Lot Number0124Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2025
Initial Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown